Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Having dull pain near breast bone. Feeling gas in stomach and also bloated. Could it be a problem with gall bladder?

User rating for this question
Answered by

Practicing since : 2000
Answered : 1410 Questions
Hi, I am a 32 year old female with no health problems until this. I weigh 176 lbs at 5ft 6in. About three weeks ago I was admitted to the hospital with acute pancreatitis. My lipase levels were high at 330. Had a ultrasound (no gallstones) and CT Scan (which was normal). Had a HIDA scan this week and the results were that my gallbladder is functioning at 39.5%. When they injected the CCK for the HIDA scan it produced the exact same symptoms that I am having. So my question is ever since I got out of the hospital I still have this dull aching pain in my stomach below my breastbone and along the right side and in my back between the shoulder blades. I am eating very small meals and which contain basically no fat and after i eat i get this horrible indigestion/gas feeling in my stomach, sternum and throat. It all just feels very bloated. I also have what I think feel like hunger pains all the time whether I have eaten anything or not. Could this still be my gallbladder?
Posted Thu, 8 Aug 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 11 hours later
Hello! XXXXXXX Thanks for putting query in XXXXXXX I am a Gatroenetrologist (DM)

Your symptoms fo indigestion, bloating in stomach feeling discomfort in sternum and throat may be due to acid peptic disease and reflux. However pain in in right side of abdomen and back and especially if it is radiating to shoulder blades suggest that there is some gallbladder pathology. Ejection fraction of gallbladder is normal, but reappearance of the symptoms after CCK injection suggest there is something wrong in gallbladder. As CCK injection leads to contraction of gallbladder in the same manner as it happens after taking meals.

So I may suggest that give a trial of proton pump inhibitor and a prokinetic agent like domperidone and Tab Gasex by Himalaya for a week if not improved then you may discuss with your doctor regarding GB pathology

I hope I have answered your query and this will help you. Remain in touch and get-well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor